Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 22, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 7, 2011, 7:04 PM EDT for Fulton County, Pulaski County, Starke County, Indiana. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2011, 7:04 PM EDT (23:04 UTC)
- Expired
- May 7, 2011, 8:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, IN, Pulaski County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 82 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 7:40 PM EDT | HAIL 0.25 | 1 N Ripley, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
543
WUUS53 KIWX 072304
SVRIWX
INC049-131-149-080000-
/O.NEW.KIWX.SV.W.0022.110507T2304Z-110508T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
704 PM EDT SAT MAY 7 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PULASKI COUNTY IN NORTHWEST INDIANA...
NORTHWESTERN FULTON COUNTY IN NORTH CENTRAL INDIANA...
SOUTHERN STARKE COUNTY IN NORTHWEST INDIANA...
* UNTIL 800 PM EDT/700 PM CDT/
* AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR MEDARYVILLE...AND MOVING EAST AT 25 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
NORTH JUDSON...
KNOX...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CLARKS...SAN PIERRE...DENHAM...RIPLEY...TOTO...BEARDSTOWN...VANMETER
PARK...BASS LAKE...ORA...WINONA...MONTEREY AND OBER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4119 8694 4133 8653 4121 8647 4118 8647
4118 8645 4110 8642 4098 8694
TIME...MOT...LOC 2303Z 249DEG 22KT 4109 8692
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
631
WWUS53 KIWX 072331
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
731 PM EDT SAT MAY 7 2011
INC049-131-149-080000-
/O.CON.KIWX.SV.W.0022.000000T0000Z-110508T0000Z/
STARKE IN-FULTON IN-PULASKI IN-
731 PM EDT SAT MAY 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM
EDT/700 PM CDT/ FOR NORTHWESTERN FULTON COUNTY IN NORTH CENTRAL
INDIANA...AND NORTHERN PULASKI AND SOUTHEASTERN STARKE COUNTIES IN
NORTHWEST INDIANA...
AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS SEVERE STORM WAS LOCATED ABOUT 9 MILES NORTHWEST OF
WINAMAC...AND MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
DENHAM...RIPLEY...BEARDSTOWN...BASS LAKE...ORA...AND MONTEREY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4133 8653 4121 8647 4118 8647 4117 8645
4110 8642 4106 8680 4113 8683
TIME...MOT...LOC 2329Z 254DEG 20KT 4112 8674
WIND...HAIL <50MPH 1.00IN
$$812
WWUS53 KIWX 072352
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
752 PM EDT SAT MAY 7 2011
INC049-149-080000-
/O.CAN.KIWX.SV.W.0022.000000T0000Z-110508T0000Z/
STARKE IN-FULTON IN-
652 PM CDT SAT MAY 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FULTON COUNTY IN
NORTH CENTRAL INDIANA...AND SOUTHEASTERN STARKE COUNTY IN NORTHWEST
INDIANA IS CANCELLED...
AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4118 8658 4117 8657 4117 8647 4109 8647
4107 8669 4114 8671
TIME...MOT...LOC 2350Z 255DEG 19KT 4113 8659
$$
INC131-080000-
/O.CON.KIWX.SV.W.0022.000000T0000Z-110508T0000Z/
PULASKI IN-
752 PM EDT SAT MAY 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHEASTERN PULASKI COUNTY...
AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED OVER NORTH CENTRAL PULASKI COUNTY...OR
ABOUT 5 MILES NORTH OF WINAMAC...AND MOVING EAST AT 20 MPH. THIS
STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
LOCATIONS IMPACTED INCLUDE...
VANMETER PARK...ORA AND MONTEREY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4118 8658 4117 8657 4117 8647 4109 8647
4107 8669 4114 8671
TIME...MOT...LOC 2350Z 255DEG 19KT 4113 8659
WIND...HAIL <50MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:21 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 7, 4:21 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE NORTHERN INDIANA 421 PM EDT SAT MAY 7 2011 .SHORT TERM...LATE THIS AFTERNOON THROUGH SUNDAY NIGHT 19Z SFC ANALYSIS REVEALS A WEAK SFC LOW NEAR DAVENPORT IOWA...WITH A STATIONARY FRONT EXTENDING EWD INTO OUR FAR SW. THE PRIMARY FEATURE OF INTEREST ALOFT IS A SOMEWHAT SHEARED OUT MID LVL VORTICITY MAXIMUM INVOF OF EASTERN IA/SOUTHWEST WI. MODEST LARGE SCALE ASCENT...PER Q-VECTOR PROGS...AND ISENTROPIC LIFT WITH REDUCED CPD/S NE OF THE STATIONARY BOUNDARY HAVE BEEN SUPPORTIVE OF SCATTERED SHOWERS ACROSS MUCH OF THE CWA. OVER THE LAST HOUR AND A HALF MORE ORGANIZED SHOWER AND ELEVATED THUNDERSTORM ACTIVITY HAS DEVELOPED JUST NE OF THE SFC BOUNDARY CLOSER TO THE 85H FRONT. STEEP MID LEVEL LAPSE RATES MAY ALLOW FOR PEA SIZE HAIL FROM SOME OF THE MORE IMPRESSIVE CORES ALONG THIS INITIAL LINE. EXPECT THIS SHOWER AND STORM ACTIVITY TO CONTINUE NEWD LATE THIS AFTERNOON...WEAKENING A BIT AS IT SHIFTS INTO MORE STABLE AIR. ATTENTION THEN TURNS UPSTREAM ACROSS CENTRAL IL WHERE SIGNIFICANT BREAKS IN CLOUD COVER AND SFC DEWPOINTS IN THE MID/UPPER 50S HAS ALLOWED FOR AN ENVIRONMENT CONDUCIVE FOR CONVECTIVE DEVELOPMENT. THIS COMBINED WITH ADDED LOW LEVEL CONVERGENCE NEAR THE SFC LOW/FRONT...A FAVORABLE SHEAR PROFILE...AND STEEP MID LVL LAPSE RATES SUPPORT AN ISOLATED SEVERE THREAT. WEAK CAP CURRENTLY IN THE PROCESS OF BREAKING...WITH ANOTHER ROUND OF SHOWERS/STORMS LIKELY TO WORK EWD INTO WEST-CENTRAL INDIANA BTW 22-02Z. THIS ACTIVITY MAY BYPASS THE FA JUST TO THE SOUTH...BUT DID MENTION THE POSSIBILITY OF AN ISOLATED SEVERE THUNDERSTORM FOR OUR FAR SW IN THE HWO. ALSO CONTINUED WITH CHC POPS...HIGHEST SOUTH...00-03Z GIVEN THE POTENTIAL MISS TO THE SOUTH. ANY MID/UPPER LEVEL SUPPORT WILL EXIT TO THE EAST LATER THIS EVENING...WITH ANY LINGERING SHOWERS MAINLY CONFINED TO SOUTHERN PORTIONS OF THE FA NEAR THE SINKING SFC LOW/FRONT. HEIGHT RISES AND LARGE SCALE SUBSIDENCE WILL SUPPORT DRY WX LATER TONIGHT THROUGH SUNDAY NIGHT. ANY LINGERING STRATUS AND DRIZZLE SUNDAY MORNING...ESPECIALLY ACROSS THE SOUTHEAST...WILL MIX OUT TO SCT/BKN CU PER CU RULE AND NAM/GFS SOUNDING PROGS. DEEPER MIXING AND LESS CLOUD COVER ON SUNDAY WILL ALLOW FOR WARMER TEMPS...WITH HIGHS GENERALLY REACHING NEAR 70F. BACKGROUND EASTERLY LOW LEVEL SYNOPTIC FLOW SHOULD EVEN LIMIT THE EWD PUSH OF THE LAKE BREEZE ALLOWING AREAS FROM MICHIGAN CITY TO BENTON HARBOR TO REACH TO NEAR 70F. MODELS ARE STILL CONSISTENT IN EJECTING A LEAD SHORTWAVE INTO THE CENTRAL CONUS MONDAY NIGHT...AHEAD OF DIGGING DEEP UPPER TROUGH ACROSS THE WESTERN CONUS. THE RESULTING LOW LEVEL RESPONSE ACROSS THE PLAINS WILL LIKELY SUPPORT CONVECTION NEAR A DEVELOPING WARM FRONT. ATTM...IT APPEARS AS IF THIS ACTIVITY SHOULD REMAIN WELL WEST OF THE FA THROUGH 12Z MONDAY WITH JUST SOME INCREASING MID/UPPER LEVEL CLOUDINESS LOCALLY. && .LONG TERM... MONDAY THROUGH SATURDAY. CONTD LARGELY STATUS QUO FOR AN ADDNL MODEL SEQUENCE. HOWEVER SOME MODIFICATIONS WRT EARLY PDS WITH SLOWER RETURN OF HIR LLVL THETA-E RESERVOIR ACRS WRN/SWRN CWA IN LIGHT OF DEEPER BACKED FLOW WITH RIDGING ACRS GRTLKS TO DOMINATE AS CYCLOLYTIC DECAY ENSUES AS NRN IL SHORTWAVE AMID DOWNSTREAM CONFLUENCY. IN THIS REGARD HAVE ADJUSTMENTS WITH NERN CWA LKLY TOO FAR REMOVED FM NOSE OF LLJ/THETA-E GRADIENT UNTIL MON EVE/NIGHT. ADNL CHCS TUE WITH ECMWF CONSISTENT WRT TIMING OF SHORTWAVE TOPPING RIDGE. SIDED WITH CONSISTENCY AS WELL ON WED WITH CORE OF SFC-MLVL RIDGE/CAPPING INVERSION TO PRECLUDE NEEDED TSRA MENTION. MODELS BEGIN TO DIVERGE MIDWEEK WITH LATEST GFS TOO STRONG/EAST AND ECWMF AT ODDS WITH A REXED SRN SOLN OF ERLY WEEKS INTMTN RGN CYCLONE EJECTION. RIGHT NOW FAVOR CONSISTENCY AND GIVE A NOD LOOKING BACK TO 06/12 ECMWF AND SOME LATEST GEFS SOLNS THAT POINT TO A DAMPENING NORTHEAST EJECTION. WITH UNCERTAINTY HAVE FEW CHNGS IN LATER PDS OTHER THAN CONTD WARM AOA HIGH END OF ENSEMBLE MOS TUE AND FURTHER BUMP WED IN CORE OF RIDGE/BUILDING HGHTS. && .AVIATION.../18Z TAFS/ SCATTERED SHOWERS ASSOCIATED WITH WEAK ISENTROPIC LIFT AHEAD OF AN APPROACHING SHORTWAVE TROUGH WILL CONTINUE TO IMPACT MAINLY FWA THIS AFTERNOON. WILL ALSO HAVE TO WATCH FOR POTENTIAL RENEWED CONVECTION ACROSS EAST-CENTRAL IL AND WEST-CENTRAL IN THIS AFTN GIVEN INCREASING LOW LEVEL CONVERGENCE AND BOUNDARY LAYER DESTABILIZATION NEAR THE APPROACHING WEAK SFC REFLECTION/FRONT. THIS ACTIVITY MAY CLIP FWA LATER THIS AFTERNOON AND EVENING...SO CONTINUED WITH A VCSH MENTION BTW 23-03Z. OTHERWISE...TOP DOWN SATURATION PROCESS ONGOING LATER TODAY INTO TONIGHT...WITH MVFR CIGS EXPECTED TO DEVELOP LATER TODAY OR TONIGHT. LARGE SCALE SUBSIDENCE...MID LEVEL DRYING...AND DEEPER DIURNAL MIXING BEHIND THE AFOREMENTIONED SHORTWAVE SHOULD ALLOW ANY LINGERING IFR OR MVFR STRATUS TO MIX OUT ON SUNDAY. THE RESULT SHOULD BE VFR CONDITIONS AT SBN BY MID MORNING AND FWA BY LATE MORNING OR EARLY AFTERNOON. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...STEINWEDEL LONG TERM...MURPHY AVIATION...STEINWEDEL
Hazardous weather outlook, May 7, 2:44 PM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 244 PM EDT SAT MAY 7 2011 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-081845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 244 PM EDT SAT MAY 7 2011 /144 PM CDT SAT MAY 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY ACROSS NORTHERN INDIANA AND NORTHWEST OHIO. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...GENERALLY SOUTH OF A KNOX TO PORTLAND LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY... AND AGAIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE MONDAY OR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF NORTHERN INDIANA... GENERALLY SOUTH OF A KNOX TO PORTLAND LINE THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, May 7, 3:18 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
318 PM EDT SAT MAY 7 2011
INZ003-012>015-022>025-032-033-071945-
BLACKFORD IN-CASS IN-FULTON IN-GRANT IN-HUNTINGTON IN-LA PORTE
IN-MARSHALL IN-MIAMI IN-PULASKI IN-STARKE IN-WABASH IN-
318 PM EDT SAT MAY 7 2011
AT 211 PM CDT/311 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SCATTERED THUNDERSTORMS ALONG A LINE EXTENDING FROM LA
CROSSE TO SWAYZEE...MOVING EAST AT 20 MPH.
UP TO DIME SIZE HAIL...WINDS UP TO 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
SOME OF THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
KNOX...
MARION...
ROCHESTER...
WABASH...
SWEETSER...
DENVER AND CULVER...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4148 8654 4053 8537 4046 8584 4057 8587
4057 8598 4135 8695 4142 8694
TIME...MOT...LOC 1916Z 259DEG 19KT 4136 8681 4055 8580Special weather statement, May 7, 3:54 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 PM EDT SAT MAY 7 2011
INZ003-004-012-014>016-023>026-032>034-072015-
BLACKFORD IN-FULTON IN-GRANT IN-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-LA
PORTE IN-MARSHALL IN-MIAMI IN-ST. JOSEPH IN-STARKE IN-WABASH IN-WELLS
IN-
354 PM EDT SAT MAY 7 2011
AT 248 PM CDT/348 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SCATTERED THUNDERSTORMS ALONG A LINE EXTENDING FROM
WANATAH TO REDKEY...MOVING EAST AT 20 MPH.
PEA SIZE HAIL...WINDS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
NORTH MANCHESTER...PLYMOUTH AND PORTLAND...
AKRON...MONTPELIER AND HAMLET...
PENNVILLE AND KINGSFORD HEIGHTS...
ANDREWS...KOONTZ LAKE AND ARGOS...
UNION MILLS...CLAYPOOL
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4039 8522 4039 8526 4145 8695 4152 8695
4158 8657 4063 8507 4059 8507 4059 8500
4046 8480 4036 8480 4031 8514
TIME...MOT...LOC 1950Z 259DEG 19KT 4147 8683 4039 8511Special weather statement, May 7, 4:29 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 429 PM EDT SAT MAY 7 2011 INZ003-004-012-014-072100- LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-STARKE IN- 329 PM CDT SAT MAY 7 2011 AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR KINGSFORD HEIGHTS...OR 9 MILES SOUTH OF LA PORTE...MOVING EAST AT 20 MPH. PEA SIZE HAIL...WINDS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... WALKERTON AND KOONTZ LAKE... NORTH LIBERTY AND TYNER... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING/1100 PM EDT SATURDAY EVENING/ FOR NORTHWESTERN INDIANA. LAT...LON 4159 8641 4140 8640 4143 8671 4153 8672 TIME...MOT...LOC 2028Z 266DEG 18KT 4148 8663
Special weather statement, May 7, 6:07 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
607 PM EDT SAT MAY 7 2011
INZ013-072230-
PULASKI IN-
607 PM EDT SAT MAY 7 2011
AT 602 PM EDT/502 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM 25 MILES WEST OF
FRANCESVILLE...MOVING EAST AT 25 MPH.
THIS STORM IS EXPECTED TO MOVE INTO PULASKI COUNTY AROUND 655 PM EDT
WITH HAIL... GUSTY WINDS... AND HEAVY DOWNPOURS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR NORTHWESTERN INDIANA.
LAT...LON 4104 8693 4117 8693 4094 8682 4092 8694
4104 8694
TIME...MOT...LOC 2203Z 249DEG 23KT 4095 8735Special weather statement, May 7, 6:36 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
636 PM EDT SAT MAY 7 2011
INZ020-072300-
WHITE IN-
636 PM EDT SAT MAY 7 2011
AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF MONTICELLO...MOVING EAST AT 30
MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONTICELLO...NORWAY AND INDIANA BEACH...
IDAVILLE...BELL CENTER AND HEADLEE...
BURNETTSVILLE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR NORTHWESTERN INDIANA.
LAT...LON 4081 8706 4092 8659 4074 8658 4074 8674
4072 8677 4068 8676 4066 8677 4069 8702
TIME...MOT...LOC 2236Z 271DEG 27KT 4074 8685Special weather statement, May 7, 6:40 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 640 PM EDT SAT MAY 7 2011 INZ012-013-072315- PULASKI IN-STARKE IN- 640 PM EDT SAT MAY 7 2011 ...STRONG THUNDERSTORMS MOVING TOWARD PULASKI AND STARKE COUNTIES... AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF MEDARYVILLE...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... MEDARYVILLE... NORTH JUDSON... CLARKS... SAN PIERRE... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING/1000 PM CDT SATURDAY EVENING/ FOR NORTHWESTERN INDIANA. LAT...LON 4120 8694 4126 8678 4106 8666 4098 8694 TIME...MOT...LOC 2239Z 247DEG 23KT 4104 8710
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:48 PM EDT | Special Weather Statement | IWX | Cass, Fulton, LaPorte, Miami, Starke | 27 min |
| May 7, 3:18 PM EDT | Special Weather Statement | IWX | Fulton, Grant, Miami, Starke, Wabash | 27 min |
| May 7, 3:54 PM EDT | Special Weather Statement | IWX | Blackford, Fulton, Huntington, Jay, LaPorte, Marshall and 2 more | 21 min |
| May 7, 4:29 PM EDT | Special Weather Statement | IWX | LaPorte | 31 min |
| May 7, 6:07 PM EDT | Special Weather Statement | IWX | Pulaski | 23 min |
| May 7, 6:36 PM EDT | Special Weather Statement | IWX | White | 24 min |
| May 7, 6:40 PM EDT | Special Weather Statement | IWX | Pulaski | 35 min |
| May 7, 7:17 PM EDT | Special Weather Statement | IWX | Cass | 28 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.